Does Sudafed make you drowsy?


Quick Answer

Sudafed does not cause drowsiness. In fact, one common side effect of its active ingredient, psuedoephedrine, is trouble sleeping; doctors recommend that one avoid taking Sudafed close to bedtime to avoid this.

Continue Reading
Does Sudafed make you drowsy?
Credit: comedynose CC-BY-2.0

Full Answer

Sudafed can make sleeping difficult because it acts upon the same receptor systems that are responsible for the human fight-or-flight result. This causes the constriction of blood vessels in the nose, which helps with congestion, but it also leads to wakefulness. Since many antihistamines cause drowsiness, doctors often recommend Sudafed and other drugs that contain pseudoephedrine as alternatives for people who suffer from allergies and wish to remain alert.

Learn more about Drug Interactions

Related Questions